MAUDE Adverse Event Report: ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL

ST. JUDE MEDICAL PUERTO RICO, INC. SJM MASTERS SERIES VALVE EXPANDED CUFF; HEART-VALVE, MECHANICAL
Model Number 27MECJ-502
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 12/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results/method and conclusion codes along with investigation results will be provided in the final report.
 
Event or Problem Description
On (b)(6) 2020, a patient underwent a double valve replacement (dvr) using a 27 mm masters series valve (mecj) in the mitral position and a 19 mm masters series valve (aecj ) in the aortic position.During the post-operative observation the physician found a moderate to severe paravalvular leakage around the sewing ring.The physician decided to re-implant the mitral valve with a new prosthesis.The patient did not experience any serious injuries.The 27 mm mitral valve was carefully explanted from the patient and a new 27 mm masters series valve (mecj) was implanted in the mitral position.
 
Additional Manufacturer Narrative
An event of paravalvular leakage was reported.A more comprehensive assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Additional Manufacturer Narrative
An event of the paravalular leakage around the sewing ring was reported.Morphological and hydrodynamic examination indicated the valve met abbott specifications.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Hydrodynamic testing upon return to abbott and at the time of manufacturing indicated the valve functioned normally.This test ensures proper leaflet coaptation and hemodynamic performance.The cause of the reported event could not be conclusively determined.

Brand Name
SJM MASTERS SERIES VALVE EXPANDED CUFF
Common Device Name
HEART-VALVE, MECHANICAL
Manufacturer (Section D)
ST. JUDE MEDICAL PUERTO RICO, INC.
p.o. box 998
lot 20 b st.
caguas, puerto rico 00725
MDR Report Key11194748
Report Number2648612-2021-00007
Device Sequence Number14512836
Product Code LWQ
UDI-Device Identifier05414734006453
UDI-Public05414734006453
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P810002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/02/2025
Device Model Number27MECJ-502
Device Catalogue Number27MECJ-502
Device Lot Number7376079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/24/2020
Supplement Date Received by Manufacturer04/29/2021
10/12/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date05/01/2021
10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;